Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 462, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2011, 7:01 PM CDT for Benton County, Arkansas; Delaware County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2011, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 30, 2011, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Delaware County, OK
The radar
The Tulsa radar (KINX), 93 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
608 WUUS54 KTSA 310001 SVRTSA ARC007-OKC041-310045- /O.NEW.KTSA.SV.W.0462.110731T0001Z-110731T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 701 PM CDT SAT JUL 30 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA SOUTHWESTERN BENTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 745 PM CDT * AT 658 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF SILOAM SPRINGS AND WAS NEARLY STATIONARY. STORM HAZARDS INCLUDE... DAMAGING WIND GUSTS TO 70 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GENTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. && LAT...LON 3632 9443 3613 9450 3619 9465 3636 9468 TIME...MOT...LOC 0001Z 207DEG 1KT 3625 9458 $$
2 follow-up statements
634 WWUS54 KTSA 310015 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 715 PM CDT SAT JUL 30 2011 ARC007-OKC041-310045- /O.CON.KTSA.SV.W.0462.000000T0000Z-110731T0045Z/ BENTON AR-DELAWARE OK- 715 PM CDT SAT JUL 30 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR SOUTHEASTERN DELAWARE AND SOUTHWESTERN BENTON COUNTIES... AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHEROKEE CITY...MOVING SOUTHEAST AT 5 MPH. STORM HAZARDS INCLUDE... DAMAGING WIND GUSTS TO 70 MPH... SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GENTRY... SILOAM SPRINGS AND WEST SILOAM SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. && LAT...LON 3628 9444 3613 9450 3619 9465 3631 9465 TIME...MOT...LOC 0016Z 307DEG 3KT 3624 9457 $$
480 WWUS54 KTSA 310040 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 740 PM CDT SAT JUL 30 2011 ARC007-OKC041-310050- /O.EXP.KTSA.SV.W.0462.000000T0000Z-110731T0045Z/ BENTON AR-DELAWARE OK- 740 PM CDT SAT JUL 30 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE AND SOUTHWESTERN BENTON COUNTIES EXPIRES AT 745 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3628 9444 3613 9450 3619 9465 3631 9465 TIME...MOT...LOC 0040Z 307DEG 3KT 3623 9455 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 5:42 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 30, 5:42 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT SAT JUL 30 2011
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
ONGOING TSRA HAS THE BEST CHANCE TO DIRECTLY AFFECT THE XNA
TERMINAL FOR THE NEXT COUPLE OF HOURS...WITH STORMS REMAINING
NEARBY THE RVS AND FYV TERMINALS. STORMS SHOULD FADE WITH THE LOSS
OF DAYTIME HEATING AND BE GONE BY 02Z. STORM COVERAGE TOMORROW
SHOULD BE LESS THAN TODAY...AND MOSTLY CONFINED TO HIGHER TERRAIN
AREAS. HAVE INCLUDED A CB MENTION AT THE AR TERMINALS...WITH JUST
SCT DIURNAL CU AT THE OK TERMINALS FROM LATE MORNING ON.
&&
.PREV DISCUSSION... /ISSUED 259 PM CDT SAT JUL 30 2011/
DISCUSSION...
WELL ABOVE NORMAL HEAT CONTINUES TO PLAGUE THE REGION TODAY. AS
THEY HAVE FOR THE PAST COUPLE OF DAYS... SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS A PORTION OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THIS ACTIVITY WILL
DISSIPATE DURING THE EARLY EVENING HOURS WITH THE LOSS OF DAYTIME
HEATING.
HIGH PRESSURE IS EXPECTED TO STRENGTHEN A BIT OVER THE AREA BY
TOMORROW. THIS WILL SUPPRESS SHOWER ACTIVITY FOR THE NEXT FEW DAYS
WHILE RAISING TEMPERATURES ANOTHER COUPLE OF DEGREES OR SO DURING THE
AFTERNOON.
THERE CONTINUES TO BE NO REAL RELIEF FROM THE HEATWAVE APPARENT IN
COMPUTER MODELS. IT DOES APPEAR THAT THERE WILL BE ENOUGH WEAKENING
OF THE UPPER RIDGE TO ALLOW A WEAK COLD FRONT TO APPROACH THE
NORTHERN PERIPHERY OF THE FORECAST AREA ON THURSDAY. THIS COULD
MEAN AN INCREASE IN SCATTERED SHOWER ACTIVITY... BUT STILL HAVE
ONLY BEEN ABLE TO JUSTIFY A SLIGHT CHANCE OF PRECIP FOR ONLY THE
NORTHEASTERN HALF OF THE FORECAST AREA.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 9 PM MONDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
EXCESSIVE HEAT WATCH FROM NOON TUESDAY TO 9 PM FRIDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
HEAT ADVISORY UNTIL 9 PM MONDAY FOR OKZ069.
AR...EXCESSIVE HEAT WATCH FROM NOON TUESDAY TO 9 PM FRIDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
HEAT ADVISORY UNTIL 9 PM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.
EXCESSIVE HEAT WARNING UNTIL 9 PM MONDAY FOR ARZ019-ARZ020-
ARZ029.
&&
AVIATION...22Hazardous weather outlook, Jul 30, 4:59 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 PM CDT SAT JUL 30 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT SAT JUL 30 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...ALONG AND WEST OF HIGHWAY 75. ONSET...ONGOING...IMPROVING AFTER SUNSET. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS...WITH AN ISOLATED RISK OF SEVERE DOWNBURST WINDS WITH THE STRONGEST STORMS. OTHERWISE...DANGEROUS HEAT WILL CONTINUE ACROSS THE AREA WITH VERY WARM OVERNIGHT LOW TEMPERATURES...AND WIDESPREAD 100-105 DEGREE READINGS LIKELY ON SUNDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH TUESDAY..DANGEROUS HEAT POTENTIAL. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE ONGOING HEAT WAVE WILL PERSIST THROUGH THE UPCOMING WEEK...WITH TEMPERATURES AGAIN CLIMBING INTO THE 105 TO 110 DEGREE RANGE TOWARD MID WEEK. A SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO EXIST AS A WEAK FRONTAL BOUNDARY SAGS NEAR THE AREA...HOWEVER WIDESPREAD RAINFALL IS NOT LIKELY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 30, 4:10 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT SAT JUL 30 2011
OKZ064-302200-
CREEK OK-
410 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL CREEK
AT 410 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF KELLYVILLE TO 4 MILES NORTHWEST OF
DEPEW...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BRISTOW...MILFAY...DEPEW...
MOUNDS...SHAMROCK...KIEFER...KELLYVILLE AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3595 9663 3608 9613 3607 9603 3586 9604
3585 9619 3582 9620 3571 9663
TIME...MOT...LOC 2110Z 316DEG 7KT 3596 9616 3585 9656Special weather statement, Jul 30, 4:11 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
411 PM CDT SAT JUL 30 2011
ARZ002-302145-
CARROLL AR-
411 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
SOUTHEASTERN CARROLL
AT 412 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CARROLLTON...
MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...OSAGE...DELMAR...CARROLLTON AND COIN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3612 9330 3612 9343 3620 9346 3636 9336
3633 9328 3612 9329
TIME...MOT...LOC 2112Z 297DEG 9KT 3624 9331Special weather statement, Jul 30, 4:48 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT SAT JUL 30 2011
OKZ060-067-302230-
TULSA OK-WAGONER OK-
448 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN TULSA AND SOUTHWESTERN WAGONER
AT 448 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LEONARD...
MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...LEONARD...BIXBY...STONEBLUFF AND COWETA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3599 9590 3598 9561 3586 9566 3586 9587
TIME...MOT...LOC 2148Z 185DEG 5KT 3593 9577Special weather statement, Jul 30, 5:06 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT SAT JUL 30 2011
ARZ011-302230-
MADISON AR-
506 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL MADISON
AT 506 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF MARBLE...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HARMONY...AURORA...KINGSTON...
FORUM...MARBLE...ALABAM AND WITHROW SPRINGS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3594 9373 3623 9374 3624 9362 3619 9361
3618 9358 3616 9359 3615 9355 3612 9355
3612 9349 3609 9347 3607 9344 3604 9344
TIME...MOT...LOC 2206Z 336DEG 8KT 3611 9362Special weather statement, Jul 30, 6:13 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT SAT JUL 30 2011
ARZ001-010-011-310000-
BENTON AR-MADISON AR-WASHINGTON AR-
613 PM CDT SAT JUL 30 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON...SOUTHERN MADISON AND NORTHEASTERN WASHINGTON
AT 612 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM VAUGHN TO DURHAM TO BOSTON...MOVING SOUTH AT 10
MPH.
THESE THUNDERSTORMS WILL PERSIST ACROSS PORTIONS OF WESTERN
BENTON...SOUTHERN MADISON AND NORTHEASTERN WASHINGTON COUNTIES
THROUGH 700 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3587 9352 3577 9351 3576 9352 3576 9370
3577 9374 3577 9387 3614 9442 3644 9443
3610 9398 3589 9351
TIME...MOT...LOC 2312Z 340DEG 7KT 3630 9429 3596 9394
3573 9352Local storm report, Jul 30, 6:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
628 PM CDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST 3 ENE HIGHFILL 36.28N 94.31W
07/30/2011 M82 MPH BENTON AR ASOS
WIND GUST MEASURED BY THE XNA ASOS.
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:58 AM CDT | Excessive Heat Watch | TSA | Benton, Carroll, Madison, Washington | 9 days |
| Jul 31, 2:27 PM CDT | Special Weather Statement | TSA | Crawford | 33 min |
| Jul 31, 3:45 PM CDT | Special Weather Statement | TSA | Washington | 45 min |
| Jul 31, 3:59 PM CDT | Special Weather Statement | TSA | Madison | 46 min |
| Jul 31, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 27 min |
| Jul 31, 4:45 PM CDT | Special Weather Statement | TSA | Adair | 45 min |
| Jul 31, 5:39 PM CDT | Special Weather Statement | TSA | LeFlore | 51 min |
| Jul 31, 6:44 PM CDT | Special Weather Statement | TSA | Haskell | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.